Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Feb 22, 2007, 4:29 AM EST for 23 counties in Michigan. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 4:29 AM EST (09:29 UTC)
- Expired
- Feb 22, 2007, 11:29 AM EST
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 220929 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 429 AM EST THU FEB 22 2007 ...HIGH WINDS TODAY... .A STRONG COLD FRONT WILL CROSS THE AREA THIS MORNING. BEHIND THIS FRONT WINDS WILL INCREASE DRAMATICALLY BY MID MORNING. WINDS COULD GUSTS AS HIGH AS 50 MPH ALONG THE LAKE SHORE...WITH 45 MPH WIND GUSTS EXPECTED FOR INLAND AREAS. MIZ037>040-043>046-050>052-056>059-064>067-071>074-221730- /O.NEW.KGRR.WI.Y.0001.070222T0929Z-070222T2100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 429 AM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WINDS GUSTS AS HIGH AS 50 MPH ARE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE BY MID MORNING AND INTO THE AFTERNOON. STRONG WINDS WILL ALSO OCCUR INLAND WERE GUSTS TO 45 MPH ARE EXPECTED BY LATE MORNING INTO THE AFTERNOON. WINDS WILL DIMINISH AFTER 4 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR FREQUENT GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LIGHT WEIGHT OUTDOOR OBJECTS THAT COULD BE BLOWN AWAY BY THESE WINDS. $$ JK
1 follow-up statement
000 WWUS73 KGRR 221629 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1129 AM EST THU FEB 22 2007 ...WIND ADVISORY IS CANCELED... .THE COLD FRONT THAT BROUGHT THE HIGH WINDS TO THE AREA THIS MORNING IS MOVING EAST OF LOWER MICHIGAN AND AS IT MOVES AWAY WIND SPEEDS WILL CONTINUE TO SLOWLY DECREASE. AS OF 11 AM THERE WERE NO REPORTS OF WIND GUSTS OF 45 MPH OR HIGHER IN THE GRAND RAPIDS COUNTY WARNING AREA AND WE NO LONGER EXPECT TO SEE THEM. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELED. MIZ037>040-043>046-050>052-056>059-064>067-071>074-221730- /O.CAN.KGRR.WI.Y.0001.000000T0000Z-070222T2100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1129 AM EST THU FEB 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELED. $$ WDM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 21, 10:45 PM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Feb 21, 10:45 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1045 PM EST WED FEB 21 2007 .UPDATE... WILL MAKE SEVERAL TWEAKS TO THE GOING FORECAST AS A NARROW BAND OF RAIN WAS CROSSING NORTHERN AND CENTRAL LAKE MICHIGAN AS OF 0330Z. VIGOROUS SHORT WAVE WAS DIVING ESE INTO THE UPPER MIDWEST THIS EVENING. TRACKING TOOL SHOWS THE SYSTEM WAS RACING ACROSS WISCONSIN AT GREATER THAN A 60KT PACE. PLUME OF WARM AIR...WITH TEMPS AROUND 40...PROCEEDS THE SYSTEM. GIVEN THIS...WILL TAKE OUT THE MENTION OF SNOW WITH THE MAIN BAND OF PCPN. GIVEN THE SPEED...EXPECT THAT ANY ONE AREA WILL ONLY SEE A RAIN SHOWER FOR ABOUT 30 MINUTES AND THEN IT WILL BE OVER. THERE COULD BE A FEW FLURRIES IN THE WRAP AROUND MOISTURE LATE TONIGHT...BE THESE WON/T AMOUNT TO ANYTHING. ONCE THE FRONT PASSES AND THE COLD ADVECTION KICKS IN WE WILL START MIXING DOWN STRONGER WINDS AFTER 06Z. FORECAST SOUNDINGS SHOW 40KT AT 2K FEET BY 12Z. WILL HOLD OFF ON ISSUING ANY WIND ADVISORY TO LOOK AT ALL THE LATEST DATA...HOWEVER STILL BELIEVE IT WILL BE AFTER DAYBREAK BEFORE WE COULD REACH ADVISORY CRITERIA. && .GRR WATCHES/WARNINGS/ADVISORIES...GALE WARNING ENTIRE NEARSHORE WATERS ON THURSDAY. && JK
Hazardous weather outlook, Feb 21, 5:17 PM EST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 517 PM EST WED FEB 21 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-221130- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 517 PM EST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WEST WINDS WILL INCREASE LATE TONIGHT...WITH WINDY CONDITIONS DEVELOPING TOWARD DAYBREAK. 20 TO 30 MPH WINDS WITH HIGHER GUSTS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS ARE EXPECTED ON THURSDAY WITH NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. EVEN HIGHER GUSTS ARE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. A SIGNIFICANT LOW PRESSURE SYSTEM IS STILL FORECAST TO MOVE THROUGH THE AREA THIS WEEKEND. A MIXTURE OF SNOW...SLEET...FREEZING RAIN AND RAIN ARE ALL EXPECTED BETWEEN SATURDAY AFTERNOON AND SUNDAY NIGHT. HEAVY PRECIPITATION IS A GOOD POSSIBILITY...SO FLOODING AND EVEN ICING ARE CONCERNS. LATER FORECASTS WILL FINE TUNE THE DETAILS AS WE HEAD TOWARD THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-221130- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 517 PM EST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AS WEST WINDS INCREASE TO 30 KNOTS TONIGHT...WAVES WILL BUILD INTO THE 3 TO 5 FOOT RANGE. SMALL CRAFT WILL NEED TO EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE WINDS AND LARGE WAVES ARE EXPECTED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE MJS 93
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.